MAUDE Adverse Event Report: ANIKA THERAPEUTICS, INC. ORTHOVISC; SODIUM HYALOURONATE FOR INTRA-ARTICULAR INJECTION

ANIKA THERAPEUTICS, INC. ORTHOVISC; SODIUM HYALOURONATE FOR INTRA-ARTICULAR INJECTION
Model Number N/A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Weakness (2145); Chills (2191); Shaking/Tremors (2515)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no event date or lot number was reported.If the information become available then a follow up report will be made.
 
Event or Problem Description
An email was forwarded to mitek cqg concerning an orthovisc patient.From conversation with mr.Marcus pierce this morning, we learned that he has had 2 injections of orthovisc and per his physician's recommendation has stopped the 3rd injection due to, what they believe to be allergy related symptoms.(b)(6) first noticed the symptoms after the 1st injection, he said that the symptoms were like flu, the chills, the weakness, the shakes, but taught nothing of it.The 2nd injection, pretty much the same except that this time it was more severe and that he had uncontrollable shakes and ended up in the er.Tests were done and the results pointed to possible allergies of the orthovisc.(b)(6)., herself a nurse, was a bit upset because she did contact the orthovisc line, spoke to the nurse there and was told that someone was going to call back.It's been a week.She would like to speak to someone who is knowledgeable with the product and would be able to answer her questions.

Brand Name
ORTHOVISC
Common Device Name
SODIUM HYALOURONATE FOR INTRA-ARTICULAR INJECTION
Manufacturer (Section D)
ANIKA THERAPEUTICS, INC.
32 wiggins ave
bedford MA 01730
MDR Report Key6963201
Report Number3007093114-2017-00022
Device Sequence Number18974419
Product Code MOZ
UDI-Device Identifier10886705023110
UDI-Public(01)10886705023110
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P030019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberN/A
Device Catalogue NumberN/A
Device Lot NumberNOT PROVIDED
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2017
Initial Report FDA Received Date10/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;